Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 140, NWS Kansas City, MO

July 5, 2004Cooper County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 5, 2004, 7:13 AM CDT for Cooper County, Pettis County, Missouri. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2004, 7:13 AM CDT (12:13 UTC)
Expired
Jul 5, 2004, 8:15 AM CDT
In force
62 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Cooper County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:13 AM CDTTSTM WND DMGOtterville, MO8 INCH TREE BLOWN DOWN
Jul 5, 7:20 AM CDTTSTM WND DMG2 N Pilot Grove, MO8 INCH DIAMETER TREE DOWN ON TRAILER HOME
Jul 5, 7:20 AM CDTTSTM WND DMG2 N Pilot Grove, MO8 INCH DIAMETER TREE DOWN ON TRAILER HOME
Jul 5, 7:30 AM CDTTSTM WND DMGSmithton, MOLARGE TREES AND POWER LINES DOWN BLOCKING SEVERAL CITY STREETS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:55 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 051213
SVREAX
MOC053-159-051315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 AM CDT MON JUL 5 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PETTIS COUNTY IN CENTRAL MISSOURI
  COOPER COUNTY IN CENTRAL MISSOURI

* UNTIL 815 AM CDT

* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 4 MILES NORTHWEST 
  OF CLIFTON CITY...OR ABOUT 9 MILES NORTHEAST OF SEDALIA...AND 
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PLEASANT GREEN BY 720 AM CDT.
   NEW LEBANON BY 725 AM CDT.
   PILOT GROVE BY 730 AM CDT.
   LAMINE BY 740 AM CDT.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 3889 9328 3865 9311 3873 9264 3898 9279

$$


NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:10 AM CDT, 3 minutes earlier.

Area forecast discussion, Jul 5, 7:10 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 AM CDT MON JUL 5 2004

.DISCUSSION...

UPDATED THE FORECAST FOR THIS MORNING TO REMOVE THE REMAINDER OF
EXPIRING SEVERE THUNDERSTORM WATCH #558. ALSO ADJUSTED MORNING POPS
FOR CURRENT RADAR TRENDS. FOR THE AFTERNOON HOURS I BUMPED THE
CHANCE OF THUNDER ALONG THE MISSOURI/IOWA BORDER INTO THE LIKELY
RANGE. THE VORT MAX DEFINING THE SHORT WAVE (IN NORTH CENTRAL
KANSAS/SOUTH CENTRAL NEBRASKA) LOOKS TO HAVE ENOUGH LIFT WITH IT TO
KEEP CONVECTION GOING AS SLIPS INTO IOWA TODAY.

CUTTER

&&

.PREV DISCUSSION...

333 AM MON...
THIS MORNING A BROAD NORTH AMERICAN TROUGH AND WEAK SPLIT
FLOW...ALONG WITH MULTIPLE EMBEDDED SHORTWAVES...IS EVIDENT ON THE
UPPER AIR AND SATELLITE IMAGERY. ONE OF THE MANY SHORTWAVES IN THE
WEAK SOUTHERN STREAM SLID OUT OF OF THE ROCKY MOUNTAINS THIS
AFTERNOON AND FIRED OFF A LARGE LINE OF STORMS THAT STRETCHED FROM
WESTERN NORTH DAKOTA SOUTH TO WESTERN KANSAS. THE STORMS IN WEST
KANSAS WERE BACKED BY A STRONG VORT MAX AT THE SOUTHERN END OF THE
SHORTWAVE...WHICH ONLY INTENSIFIED WITH THE CONVECTION.
OTHERWISE...ANOTHER TROUGH CAN BE SEEN DROPPING SOUTHEAST THROUGH
MONTANA.

THIS MORNING CONVECTION WILL BE ONGOING AS THIS OVERNIGHT ACTIVITY
CONGEALS INTO A MCV...WHICH IS PROGGED TO MOVE THROUGH NORTHERN
MISSOURI THIS MORNING. THE STRENGTHENING LOW LEVEL JET AHEAD OF THE
SHORTWAVE...STILL BACK IN CENTRAL KANSAS...WILL HELP FUEL THESE
STORMS WITH ENOUGH ENERGY TO ALLOW FOR SOME SEVERE WEATHER ACROSS
THE CWA THROUGH SUNRISE. HOWEVER...AT THIS TIME THE PROGRESS OF THE
ONGOING STORMS WOULD LEAD ME TO BELIEVE THAT MOST OF THE ACTIVITY
SHOULD BE EXITING THE CWA AROUND THE TIME THAT THIS FORECAST WILL BE
VALID FOR. SO...I WILL GO WITH ONLY CHANCE POPS FOR MORNING HOURS
FOR NOW...BUT I WILL LIKELY NEED TO UPDATE AROUND 6 AM  BASED ON
RADAR TRENDS.

FOR THIS AFTERNOON ANOTHER VORT MAX...CURRENTLY IN WEST KANSAS
BEHIND THE MCV IN MISSOURI THIS MORNING...WILL LIFT THROUGH THE
NORTHWEST CORNER OF MISSOURI INTO IOWA THIS AFTERNOON AHEAD OF THE
WAVE DROPPING THROUGH MONTANA. THIS VORT CENTER SHOULD FOCUS
AFTERNOON AND EVENING CONVECTION IN IOWA AND EXTREME NORTHERN
MISSOURI. SO WHILE I HAVE LEFT A GENERAL CHANCE OF THUNDER IN ACROSS
THE ENTIRE FORECAST AREA FOR THIS AFTERNOON AND THIS EVENING...I
FOCUSED THE HIGHEST POPS ALONG THE MISSOURI/IOWA BORDER.

FOR THE TONIGHT...THE WAVE DESCENDING OUT OF MONTANA WILL PUSH A
FRONTAL BOUNDARY INTO THE NORTHWEST CORNER OF MISSOURI AROUND
MIDNIGHT. THUNDERSTORMS ACTIVITY ALONG THIS FRONT LOOKS TO CONDENSE
DOWN INTO AN MCS IN CENTRAL AND EASTERN KANSAS AS THE FRONT MOVES
INTO NORTHWEST MISSOURI. THIS SEEMS REASONABLE AS THE THETA-E AXIS
WILL HAVE SHIFTED INTO CENTRAL KANSAS AHEAD OF THE FRONTS ARRIVAL...
AND THE AIR MASS ACROSS IOWA AND NORTHERN MISSOURI SHOULD BE FAIRLY
WELL WORKED OVER DUE TO THE EXPECTED AFTERNOON CONVECTION IN THAT
AREA. THE MCS THAT IS EXPECTED SHOULD THEN JUST BRUSH THROUGH THE
WEST SIDE OF THE CWA EARLY TUESDAY MORNING...THEREFORE THAT IS WHERE
I HAVE THE HIGHEST CHANCE POPS. SHEAR VALUES AND WINDS PARALLEL TO
THE FRONT WOULD INDICATE THAT THE CHARACTER OF THE STORMS WOULD BE
DESCRIBED AS LINER CONVECTION WITH HEAVY RAIN...HAIL...AND DAMAGING
STRAIGHT LINE WINDS BEING THE PRIMARY THREATS. THE MCS SHOULD HELP
USHER THE FRONT THROUGH THE CWA BY TUESDAY AFTERNOON...RESTRICTING
OUR AFTERNOON CHANCE OF THUNDER TO AREAS EAST OF A LINE FROM MOUND
CITY THROUGH CARROLLTON TO KIRKSVILLE AFTER 12 PM. BY NIGHTFALL ANY
ACTIVITY SHOULD BE WELL SOUTH AND EAST OF NORTHERN MISSOURI.

CUTTER

330 PM SUN...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS INDICATE
BROAD MEAN TROUGH ACROSS MUCH OF CONUS WITH NUMEROUS SHORTWAVE
TROUGHS/VORTICITY FEATURES (SOME CONVECTIVELY INDUCED) EMBEDDED
WITHIN FLOW. PRIMARY FEATURES OF INTEREST FOR THIS FORECAST PACKAGE
ARE TROUGH ACROSS PACIFIC NORTHWEST/ROCKIES...AND SOUTHERN STREAM
PERTURBATION CURRENTLY OVER NORTHERN NM. SUBSIDENCE IN WAKE OF EARLY
MORNING MCS HAS ALLOWED FOR MOSTLY SUNNY SKIES ACROSS MUCH OF CWA
THIS AFTERNOON. EARLY AFTERNOON SURFACE ANALYSIS INDICATES SURFACE
TROUGH/WIND SHIFT LOCATED ACROSS NORTHERN MO...EXTENDING JUST NORTH
OF THE I-70 CORRIDOR. FURTHER SOUTHWEST OLD OUTFLOW BOUNDARY FROM
OVERNIGHT MCS LOCATED ACROSS NORTHERN OK INTO SOUTHWEST KS. A FEW
SHOWERS/THUNDERSTORMS ARE LOCATED JUST NORTH OF THIS BOUNDARY...AND
APPEAR TO BE ASSOCIATED WITH ISENTROPIC LIFT/ELEVATED MOISTURE
RETURN.

SOMEWHAT UNCERTAIN FORECAST REGARDING PRECIPITATION FOR THE NEXT
COUPLE OF DAYS. WHAT IS CERTAIN IS THAT PACIFIC NORTHWEST/ROCKIES
TROUGH WILL SLOWLY PROPAGATE ACROSS PLAINS MONDAY AND
TUESDAY...RESULTING IN DEVELOPMENT OF SEVERAL CONVECTIVE SYSTEMS.
HOW THESE SYSTEMS EVOLVE AND WHERE THEY TRACK REMAINS SOMEWHAT
UNCERTAIN...THUS IT IS DIFFICULT TO NAIL DOWN PRECISE
TIMING/PLACEMENT OF PRECIPITATION CHANCES. AS A RESULT HAVE KEPT
POPS IN CHANCE CATEGORY THROUGH TUESDAY.

FOR THIS EVENING INTO THE OVERNIGHT HOURS...ISOLATED CONVECTION
ACROSS SOUTH CENTRAL KS MAY MAKE IT INTO FAR SOUTHWEST MO EARLY THIS
EVENING...AND WILL INCLUDE A LOW CHANCE POP. OTHERWISE CONVECTION
CURRENTLY FIRING OVER HIGH PLAINS...AS WELL AS ANTICIPATED
CONVECTION ALONG DRYLINE FROM SW KS INTO TX PANHANDLE AHEAD OF NM
VORT MAX WILL LIKELY CONGEAL INTO ONE OR MORE MCSS THIS
EVENING...WITH CORFIDI VECTORS INDICATING A MEAN SOUTHEASTWARD
MOTION. EXPECT DOMINANT MCS TO DEVELOP OVER SOUTHWEST/WEST CENTRAL
KS INITIALLY TRACKING EASTWARD INTO CENTRAL KS ALONG NOSE OF
STRENGTHENING LOW LEVEL JET...THEN SOUTHEASTWARD INTO NORTHEAST
OK/FAR SOUTHWEST MO LATE TONIGHT AS LOW LEVEL JET VEERS. CONVECTIVE
EVOLUTION FURTHER NORTH ACROSS NORTHERN KS/NE REMAINS MORE UNCERTAIN
AND DEPENDENT ON AVAILABLE INFLOW INTO SYSTEM. HAVE KEPT HIGHEST
POPS (40S) ACROSS SOUTHWEST COUNTIES AFTER MIDNIGHT...WITH SLIGHTLY
LOWER POPS FURTHER NORTH. WOULDNT BE TOTALLY SURPRISED TO SEE MCS
TAKE MORE OF A SOUTHERN TRACK (MUCH LIKE LAST NIGHT) AND MISS CWA
ENTIRELY.

LARGE SCALE LIFT ASSOCIATED WITH EJECTING TROUGH WILL SPREAD ACROSS
THE AREA MONDAY INTO TUESDAY. BEST PRECIPITATION CHANCES WILL AGAIN
BE TIED TO PLACEMENT OF SURFACE FEATURES...AND WILL HAVE TO WAIT FOR
TONIGHTS CONVECTION TO PLAY OUT...SO FOR NOW HAVE JUST RETAINED
CHANCE POPS ACROSS CWA...WITH SLIGHTLY HIGHER POPS ACROSS NORTH IN
PROXIMITY TO BETTER LARGE SCALE LIFT. SURFACE FRONT SHOULD PUSH
THOUGH AREA BY TUESDAY EVENING ENDING PRECIPITATION THREAT. IN TERMS
OF TEMPERATURES...HAVE GENERALLY STAYED CLOSE TO PERSISTENCE WITH
DAYTIME TEMPS RUNNING CLOSE TO SLIGHTLY BELOW AVERAGE.

SEAMAN

AFTER THE COLD FRONT MOVES THROUGH AT THE BEGINNING OF THE WEEK...A
COUPLE OF DAYS IN THE MIDDLE OF THE WEEK WILL FEATURE HIGH PRESSURE
BEFORE WE SEE RETURN FLOW.  BY THE END OF THE WEEK...AN OPEN UPPER
TROUGH MOVES ACROSS THE NORTHERN PLAINS. MEANWHILE A SURFACE FRONT
PLANTS ITSELF FROM SOUTHWEST KANSAS UP TO CENTRAL IOWA BY FRIDAY.
THE CHALLENGE IN THE EXTENDED FORECAST IS TO FIGURE WHEN THIS NEXT
FRONT WILL AFFECT THE FORECAST AREA.  THE ECMWF IS QUICK TO MOVE
THIS FRONT THROUGH BY SATURDAY NIGHT...WHILE THE GFS HANGS ONTO IT
AND DOESNT GET IT ACROSS NORTHWEST MISSOURI UNTIL SUNDAY NIGHT.
HAVE PLACED CHANCE POPS IN THE FRIDAY NIGHT THROUGH SAT NIGHT
TIMEFRAME WITH SLIGHTS AFTER THAT...WHICH IS MAINLY IN LINE WITH THE
ECMWF. HOWEVER WITH UPPER LOW SO FAR NORTH AND LITTLE TEMPERATURE
GRADIENT TO THE NORTHERN PLAINS...IT MAY BE LONGER BEFORE THE FRONT
GETS HERE AS THE GFS DEPICTS.  TEMPERATURES WILL BE BACK TO AROUND
NORMAL READINGS IN THE UPPER 80S.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.MO...NONE.

WFO EAX
Hazardous weather outlook, Jul 5, 5:43 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT MON JUL 5 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TODAY.
HOWEVER...THE HIGHEST CHANCES FOR ACTIVITY THAT WILL PRODUCE SEVERE
WEATHER WILL OCCUR ALONG AND SOUTH OF A LINE FROM MOUND CITY KANSAS
THROUGH WARRENSBURG TO FAYETTE THIS MORNING. THESE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...DAMAGING WINDS...AND HAIL.

OUR WIDE SPREAD CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE
OVERNIGHT HOURS...BUT THE THREAT FOR SEVERE WEATHER LOOKS TO BE
RESTRICTED TO EAST KANSAS AND EXTREME WESTERN MISSOURI. THIS THREAT
WILL BE ASSOCIATED WITH A COMPLEX OF STORMS EXPECTED TO DROP
SOUTHEAST THROUGH EASTERN KANSAS AFTER MIDNIGHT. ONCE AGAIN THE
PRIMARY THREATS WILL BE HEAVY RAIN...DAMAGING WINDS...AND HAIL.

.DAYS TWO THROUGH SEVEN...

TUESDAY WILL SEE A CONTINUING THREAT OF THUNDERSTORMS AS A FRONT
PUSHES SOUTHEAST THROUGH THE OUTLOOK AREA. HOWEVER THE ONLY AREA THAT
WOULD BE THREATENED BY SEVERE WEATHER WOULD BE ALONG THE EXTREME
SOUTHEAST EDGE OF THE OUTLOOK AREA...FROM MOUND CITY KANSAS THROUGH
FAYETTE MISSOURI...DURING THE SUNRISE HOURS. THE PRIMARY THREATS WILL
BE HEAVY RAIN...DAMAGING WINDS...AND HAIL.

THUNDERSTORMS ARE ALSO EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT
ACROSS THE OUTLOOK AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING IN AREAS FROM MOUND
CITY KANSAS THROUGH WARRENSBURG TO FAYETTE. AFTER MIDNIGHT SPOTTERS
MAY BE NEEDED FOR AREAS FROM ATCHISON AND ST JOSEPH SOUTH...AND AGAIN
AROUND SUNRISE TUESDAY FOR LOCATIONS FROM MOUND CITY KANSAS THROUGH
WARRENSBURG AND FAYETTE

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

CUTTER

In the hours before

Special weather statement, Jul 5, 2:01 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT MON JUL 5 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-
COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-
HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-
JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-
MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
WYANDOTTE KS-
201 AM CDT MON JUL 5 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 558...IN EFFECT UNTIL 700 AM CDT MONDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...ANDREW...ATCHISON...BATES...BUCHANAN...CALDWELL...CARROLL...
CASS...CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...
GENTRY...GRUNDY...HARRISON...HENRY...HOLT...HOWARD...JACKSON...
JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...NODAWAY...
PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...
SULLIVAN AND WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND
WYANDOTTE.  SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE
ATCHISON... BETHANY...BOONVILLE...BUTLER...CHILLICOTHE...CLINTON...
HARRISONVILLE...KANSAS CITY...KIRKSVILLE...MARSHALL...MARYVILLE...
MOBERLY...OLATHE...PAOLA...ROCKPORT...SEDALIA...ST JOSEPH...TRENTON
AND WARRENSBURG.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

NRR
Local storm report, Jul 5, 2:41 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     TONGANOXIE              39.11N 95.08W
07/05/2004                   LEAVENWORTH        KS   EMERGENCY MNGR

            AWNING BLOWN OFF GAS STATION. 12 INCH DIAMETER LIMBS
            BLOWN OFF TREES.

&&

RC
Local storm report, Jul 5, 3:51 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND DMG     EDWARDSVILLE            39.08N 94.82W
07/05/2004                   WYANDOTTE          KS   EMERGENCY MNGR

            TREE BLOWN DOWN IN STREET

&&

RC
Special weather statement, Jul 5, 4:55 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
455 AM CDT MON JUL 5 2004

KSZ025-102>105-MOZ001>005-011>014-020>022-028-029-037-051200-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-CLAY MO-
CLINTON MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-HARRISON MO-
HOLT MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-NODAWAY MO-PLATTE MO-
WORTH MO-WYANDOTTE KS-
455 AM CDT MON JUL 5 2004

SEVERE THUNDERSTORM WATCH NUMBER 558 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

ANDREW...ATCHISON...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS...
DE KALB...GENTRY...HARRISON...HOLT...JACKSON...NODAWAY...PLATTE AND
WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH AND WYANDOTTE.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
ATCHISON...BETHANY...KANSAS CITY...MARYVILLE...OLATHE...ROCKPORT AND
ST JOSEPH.

KSZ057-060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053-
054-051200-
ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO-
HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS-
LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS-PETTIS MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-
455 AM CDT MON JUL 5 2004

SEVERE THUNDERSTORM WATCH NUMBER 558 REMAINS IN EFFECT UNTIL 700 AM
CDT MONDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY...
HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...
MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND
SULLIVAN.

IN KANSAS:

LINN AND MIAMI.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KIRKSVILLE...
MARSHALL...MOBERLY...PAOLA...SEDALIA...TRENTON AND WARRENSBURG.

CUTTER
Local storm report, Jul 5, 6:42 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     PLATTE CITY             39.36N 94.78W
07/05/2004                   PLATTE             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

RC
Special weather statement, Jul 5, 6:51 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT MON JUL 5 2004

KSZ057-060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053-
054-051215-
ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO-
HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS-
LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS-PETTIS MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-
651 AM CDT MON JUL 5 2004

SEVERE THUNDERSTORM WATCH NUMBER 558 WILL BE ALLOWED TO EXPIRE AT 7
AM CDT MONDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE
THUNDERSTORM WATCH INCLUDE...

IN MISSOURI:

ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY...
HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...
MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND
SULLIVAN.

IN KANSAS:

LINN AND MIAMI.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM REMAINS POSSIBLE.

STOFLET

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:31 AM CDTSevere Thunderstorm WarningEAXPlatte59 min
Jul 5, 7:36 AM CDTSevere Thunderstorm WarningEAXHoward54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.